Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
berry

Accutane Caused Permanent Dry Eyes for Me...

Recommended Posts

Hi folks,

I used to post here about a year ago and I just wanted to do a quick follow-up. I began accutane in October of 04 and ended in April of 05. I stopped my treatment about three weeks short of using all my pills because my dry eye side effects were so intense I was having trouble sleeping. My derm assured me the dry eyes would go away within weeks of ending my accutane course. This, however, was not the case. This side effect has remained. I've gone to the opthalmologist numerous times: I now use eyedrops all the time (including Restasis) and have silicone plugs in my tear ducts. I use humidifiers constantly and take expensive eye supplements that my doc placed me on. I can not wear contacts anymore at all. My opthalmologist really hoped for improvement during the first three months, but no longer expects the condition to improve. Pretty dispiriting, not to mention expensive.

Anyway, I just thought I'd post this, because I remember being on accutane and wishing more people would check back in. Thank and good luck, everyone, berry

ps- By the way, my acne improved, but I still have to use retin-a daily, or almost daily to stay clear.

Link to post
Share on other sites

well i have a hamstring problem that wont recover even with months of physio. my back is always sore. i cant breathe through my nose properly or smell. thats just a few things iv noticed but nothing as bad as your eyes.do you always use eye drops and does it hurt /?

Link to post
Share on other sites

Now I'm more worried. I'm currently on my 2nd course of accutane. My eyes are quite dry although it wasn't dry during the first time I took it. The only thing that annoys me is that my eyes can get kinda itchy. I hope they go away after accutane. I'm just pissed that there are all these side-effects and then there is the possibility that my acne might come back. Really disheartening.

Link to post
Share on other sites

Beentheredonethat, were your eyes extremely dry while you were on accutane? I noticed in rereading some of Berry's old posts that her eyes were extremely dry for almost the entire course. Extremely dry eyes and permanently, extremely dry lips are the 2 side effects that worry me the most about accutane. The other adverse reactions can, I think, be detected in time more easily and accutane stopped if needed.

Link to post
Share on other sites

i got aggressive on tane my sister said.well i didnt hit her but i got pissed off easily thank god i didnt have a girlfriend at the time haha would have been a fukn jerk. imagine staying perminatley aggressive or depressed.i think its possible isnt it?

Link to post
Share on other sites

I'm about 5 months into my course and my eyes seem to find most types of light very intense. I have to leave my curtains half open and have artificial lighting either quite low or off altogether.

Any recommendations on eye drops to use?

Link to post
Share on other sites

berry, how is your acne?

I have persistent dry eye; and yes, it does kinda worry me. I will experience dry eyeness about once a day. But, in all honesty, I would rather have dry eyes than acne. If Accutane cures my acne, but leaves being Sir Blinksalot... well, I'm cool with that; I would take it as a fair trade.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×